Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 8:22 PM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 8, 2015, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:45 PM CDT | TSTM WND DMG | Hohenwald, TN | LARGE TREE BLOWN DOWN IN FRONT OF HOME ON BUFFALO ROAD NEAR HOHENWALD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS54 KOHX 090122
SVROHX
TNC081-101-135-090200-
/O.NEW.KOHX.SV.W.0085.150609T0122Z-150609T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHERN LEWIS COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 900 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LINDEN...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOHENWALD AROUND 840 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KIMMINS AND GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3560 8783 3575 8777 3575 8727 3569 8728
3567 8732 3560 8736 3558 8735 3556 8731
3547 8734
TIME...MOT...LOC 0122Z 284DEG 31KT 3566 8773
HAIL...1.25IN
WIND...60MPH
$$
271 follow-up statement
717
WWUS54 KOHX 090134
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT MON JUN 8 2015
TNC135-090145-
/O.CAN.KOHX.SV.W.0085.000000T0000Z-150609T0200Z/
PERRY TN-
834 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3571 8771 3575 8773 3575 8727 3569 8728
3567 8732 3560 8736 3556 8732 3554 8731
3547 8734 3556 8766 3561 8766 3566 8774
3570 8774
TIME...MOT...LOC 0135Z 284DEG 31KT 3561 8760
$$
TNC081-101-090200-
/O.CON.KOHX.SV.W.0085.000000T0000Z-150609T0200Z/
HICKMAN TN-LEWIS TN-
834 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEWIS
AND SOUTHERN HICKMAN COUNTIES UNTIL 900 PM CDT...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HOHENWALD...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOHENWALD AROUND 840 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KIMMINS AND GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3571 8771 3575 8773 3575 8727 3569 8728
3567 8732 3560 8736 3556 8732 3554 8731
3547 8734 3556 8766 3561 8766 3566 8774
3570 8774
TIME...MOT...LOC 0135Z 284DEG 31KT 3561 8760
HAIL...1.00IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:11 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 8, 7:11 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 711 PM CDT MON JUN 8 2015 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... UPPER TROUGH AXIS STILL BACK TO OUR WEST DOWN THROUGH FAR WESTERN KENTUCKY INT CENTRAL ARKANSAS. CONVECTION ONGOING ACROSS MIDDLE TENNESSEE BUT TROPOSPHERE HAS BEEN WORKED OVER DEPLETING MUCH OF THE CAPE WE HAD EARLIER IN THE DAY. WILL KEEP A COUPLE OF HOURS OF THUNDER GOING AT FORECAST SITES BUT THUNDER CHANCES SHOULD FALL OFF AFTER 02Z. AM LOOKING FOR FOG TO DEVELOP IN THE OVERNIGHT HOURS WITH VISIBILITIES DOWN AROUND 1/2 STATUE MILE AT TIMES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 8, 7:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 10 SSE WAVERLY 35.97N 87.71W
06/08/2015 E1.75 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
&&
EVENT NUMBER OHX1500559
JACKSONLocal storm report, Jun 8, 7:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 1 SSW NEW JOHNSONVILLE 36.00N 87.96W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
&&
EVENT NUMBER OHX1500560
JACKSONLocal storm report, Jun 8, 7:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 S NEW JOHNSONVILLE 36.00N 87.96W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
&&
EVENT NUMBER OHX1500562
JACKSONLocal storm report, Jun 8, 7:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 E CLARKSVILLE 36.56N 87.26W
06/08/2015 M1.00 INCH MONTGOMERY TN TWITTER
QUARTER SIZE HAIL IN CLARKSVILLE OFF OF I-24 AT EXIT
11.
0106 PM HAIL MITCHELLVILLE 36.63N 86.54W
06/08/2015 E1.25 INCH SUMNER TN NWS OFFICE
HALF DOLLAR SIZE HAIL ON THE KY/TN STATE LINE.
0133 PM HAIL SPRINGFIELD 36.50N 86.88W
06/08/2015 M1.00 INCH ROBERTSON TN CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL
0139 PM HAIL SPRINGFIELD 36.50N 86.88W
06/08/2015 M0.70 INCH ROBERTSON TN TRAINED SPOTTER
WIND DRIVEN DIME SIZE HAIL
0142 PM HAIL 3 SE SPRINGFIELD 36.47N 86.84W
06/08/2015 M1.00 INCH ROBERTSON TN TRAINED SPOTTER
0200 PM HAIL 4 SSE CEDAR HILL 36.49N 86.97W
06/08/2015 E1.50 INCH ROBERTSON TN PUBLIC
NSSL SHAVE REPORT
0200 PM HAIL 5 SSE CEDAR HILL 36.48N 86.97W
06/08/2015 E1.00 INCH ROBERTSON TN PUBLIC
NSSL SHAVE REPORT
0200 PM HAIL 4 W SPRINGFIELD 36.49N 86.95W
06/08/2015 E1.00 INCH ROBERTSON TN PUBLIC
NSSL SHAVE REPORT
0200 PM HAIL 6 S PORTLAND 36.49N 86.50W
06/08/2015 E1.00 INCH SUMNER TN PUBLIC
NSSL SHAVE REPORT
0248 PM HAIL ASHLAND CITY 36.28N 87.06W
06/08/2015 M1.50 INCH CHEATHAM TN FACEBOOK
AT LEAST PING PONG SIZE HAIL FALLING IN ASHLAND CITY
0300 PM HAIL 2 SSW NEW JOHNSONVILLE 35.99N 87.97W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0300 PM HAIL 4 S NEW JOHNSONVILLE 35.96N 87.96W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0307 PM HAIL 1 SSW NEW JOHNSONVILLE 36.00N 87.96W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0315 PM HAIL 10 SSE WAVERLY 35.97N 87.71W
06/08/2015 E1.75 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0315 PM HAIL 1 S NEW JOHNSONVILLE 36.00N 87.96W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0323 PM HAIL 8 S WAVERLY 35.97N 87.80W
06/08/2015 E1.50 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0325 PM HAIL 8 SSE WAVERLY 35.98N 87.75W
06/08/2015 E1.00 INCH HUMPHREYS TN PUBLIC
NSSL SHAVE REPORT
0331 PM TSTM WND GST 5 SW DICKSON 36.03N 87.45W
06/08/2015 E60 MPH DICKSON TN TRAINED SPOTTER
POWER OUTAGES IN THE SAME AREA TOO
0400 PM TSTM WND DMG 3 SW BON AQUA 35.92N 87.37W
06/08/2015 HICKMAN TN TRAINED SPOTTER
TREES DOWN AT MILL CREEK LN AND HIGHWAY 100 NEAR
WRIGLEY.
0424 PM HAIL FRANKLIN 35.93N 86.84W
06/08/2015 M1.00 INCH WILLIAMSON TN TWITTER
0427 PM HAIL FRANKLIN 35.93N 86.84W
06/08/2015 M1.25 INCH WILLIAMSON TN LAW ENFORCEMENT
0434 PM FLOOD 4 SW NASHVILLE 36.13N 86.84W
06/08/2015 DAVIDSON TN TWITTER
FLOODING AND SIGNIFICANT PONDING AT DB TODD BLVD AND
CHARLOTTE AVENUE
0435 PM TSTM WND DMG 5 ESE FRANKLIN 35.90N 86.76W
06/08/2015 WILLIAMSON TN LAW ENFORCEMENT
TREES BEING CLEARED FROM ALONG PARKER
BRANCH/PATTERSON/AND HIGHWAY 96.
0440 PM FLOOD 2 NW NASHVILLE 36.19N 86.81W
06/08/2015 DAVIDSON TN TWITTER
SIGNIFICANT AMOUNTS OF WATER AT JEFFERSON STREET AND DB
TODD BLVD
0440 PM FLASH FLOOD 6 SE NASHVILLE 36.11N 86.71W
06/08/2015 DAVIDSON TN EMERGENCY MNGR
ONE WATER RESCUE WITH THREE VEHICLES STRANDED.
0603 PM FLASH FLOOD FRANKLIN 35.93N 86.84W
06/08/2015 WILLIAMSON TN TWITTER
WATER COVERING FIGUERS DRIVE
&&
EVENT NUMBER OHX1500538 OHX1500537 OHX1500541 OHX1500539 OHX1500540
OHX1500552 OHX1500553 OHX1500554 OHX1500555 OHX1500542 OHX1500556
OHX1500561 OHX1500560 OHX1500559 OHX1500562 OHX1500557 OHX1500558
OHX1500543 OHX1500551 OHX1500544 OHX1500545 OHX1500546 OHX1500550
OHX1500547 OHX1500548 OHX1500549
JACKSONSpecial weather statement, Jun 8, 7:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT MON JUN 8 2015
TNZ056-090115-
PERRY-
750 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...
AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK AND
LINDEN.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3566 8802 3573 8804 3577 8799 3577 8772
3566 8774 3560 8765 3557 8765 3555 8769
3551 8769 3551 8771 3549 8772 3548 8779
3557 8802 3561 8804
27Special weather statement, Jun 8, 8:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT MON JUN 8 2015
TNZ056>058-090200-
HICKMAN-LEWIS-PERRY-
812 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...
AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LOBELVILLE...LINDEN...
PLEASANTVILLE...KIMMINS AND GORDONSBURG.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3578 8792 3580 8722 3573 8723 3572 8726
3570 8725 3569 8729 3567 8732 3560 8736
3550 8728 3560 8794
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:50 PM CDT | Special Weather Statement | OHX | Perry | 25 min |
| Jun 8, 8:12 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Jun 8, 8:56 PM CDT | Special Weather Statement | OHX | Maury | 49 min |
| Jun 9, 5:01 AM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.